MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I20-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2017 with the implant of an afx bifurcated stent graft, afx vela suprarenal, and afx vela infrarenal.Secondary reintervention treated a type ii endoleak that was causing aneurysm enlargement by coiling the sac on (b)(6) 2021.Reportedly a type ii endoleak has been being monitored since 2022.Routine follow-up conducted on (b)(6) 2024, identified a type iiib endoleak.Reintervention is planned for 2025.Patient is reported to be stable.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ii endoleak and type iiib endoleak complaints are unconfirmed.This is not consistent with the reported adverse event/incident.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the use of concomitant product usage of non-endologix products (coiling in the sac) not compatible with afx system per the ifu.It is unclear if this contributed to the reported type iiib endoleak.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The patient condition was reportedly stable pre-tertiary operation.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2017 with the implant of an afx bifurcated stent graft, afx vela suprarenal, and afx vela infrarenal.Secondary reintervention treated a type ii endoleak that was causing aneurysm enlargement by coiling the sac on (b)(6) 2021.Reportedly a type ii endoleak has been monitored since 2022.Routine follow-up conducted on (b)(6) 2024 identified a type iiib endoleak.Reintervention plans are to treat the type iiib endoleak with a non-endologix device.The patient status was reported as stable.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21091341
Report Number3011063223-2025-00003
Device Sequence Number9161428
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)200213
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Model NumberBA28-100/I20-40
Device Lot Number1653976007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LOT# 1668616015).; AFX VELA SUPRARENAL (LOT# 1719342008).; COILS (NON-ENDOLOGIX).
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale